Has anyone had problems with lithium and sumatriptan?

Hi there, I suffer with chronic hemiplegic migraine and cluster headaches. I am on various preventer drugs but a few weeks ago started lithium at 400mgs for cluster prevention. When I next injected sumatriptan I had massive chest pain, difficulty breathing, standing and low blood pressure. I had to be taken to A&E till I stabilised. Has anyone else found this with the two together and do they know if there is an abortive alternative? Many thanks.

4 Replies

oldestnewest
  • those are the symptons with iinjected sumatriptan it is very scary for 20 minutes or so and the prescribing pyhsician should have warned you, a lot of peple dont/wont use it because of it.

    have you been on the NATIONAL MIGRAINE CENTRE f.b site as they have a lot of info on meds ad side effects and offer a lot of support online.

    good luck

  • Sumatriptan ( nasal) makes me sick every time i use, after about 10 -15 mins.

  • I also suffer with hemiplegic migrane, I was given sumatriptan, unfortunately this kind of triptan did not work for me, it made me very sleepy. I found that I felt a little worse when it wore off like a hangover. It can not suit everyone.

  • Thanks very much for your answers I appreciate the time you have taken. I have been using sumatriptan for about 5 years now without a problem so it has only been with the lithium I have had an effect. andyt267 you might want to try the injections if you can as the nasal type make me sick too but the injections were fine.

You may also like...